Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 174, NWS Topeka, KS

September 7, 2015Dickinson County, Geary County, Morris County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Sep 7, 2015, 8:54 PM CDT for Dickinson County, Geary County, Morris County, Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2015, 8:54 PM CDT (01:54 UTC)
Expired
Sep 7, 2015, 9:45 PM CDT
In force
51 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dickinson County, KS, Geary County, KS, Morris County, KS

The radar

The Topeka radar (KTWX), 57 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 9:05 PM CDTTSTM WND GST 604 Ssw Junction City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 3:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WUUS53 KTOP 080154
SVRTOP
KSC041-061-127-080245-
/O.NEW.KTOP.SV.W.0174.150908T0154Z-150908T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
854 PM CDT MON SEP 7 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN GEARY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODBINE...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...LAW ENFORCEMENT. POWER LINES REPORTED DOWN IN THE ABILENE 
AREA. REPORT CAME IN AT 854 PM CDT. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JUNCTION CITY...CHAPMAN...ENTERPRISE...WHITE CITY...DWIGHT...
  WOODBINE...PARKERVILLE AND LATIMER.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 282 AND 297.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3900 9710 3903 9650 3869 9655 3871 9714
TIME...MOT...LOC 0154Z 276DEG 20KT 3887 9697 

HAIL...0.75IN
WIND...60MPH
 
$$

BOWEN
3 follow-up statements
804 
WWUS53 KTOP 080206
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
906 PM CDT MON SEP 7 2015

KSC041-061-127-080245-
/O.CON.KTOP.SV.W.0174.000000T0000Z-150908T0245Z/
MORRIS-GEARY-DICKINSON-
906 PM CDT MON SEP 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN MORRIS...SOUTHERN GEARY AND SOUTHEASTERN DICKINSON
COUNTIES...

AT 905 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF WOODBINE...MOVING EAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...EMERGENCY MANAGEMENT. AT 8:20 PM CDT...WIDESPREAD POWER 
OUTAGES REPORTED IN ABILENE. POSSIBLE HOUSE DAMAGED 8 MILES SOUTH 
SOUTHWEST OF ABILENE.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
JUNCTION CITY...CHAPMAN...WHITE CITY...DWIGHT...WOODBINE...
PARKERVILLE AND LATIMER.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 284 AND 297.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3900 9707 3903 9650 3869 9655 3871 9710
TIME...MOT...LOC 0205Z 276DEG 20KT 3886 9689 

HAIL...0.75IN
WIND...70MPH
 
$$

BOWEN
214 
WWUS53 KTOP 080213
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
913 PM CDT MON SEP 7 2015

KSC041-061-127-080245-
/O.CON.KTOP.SV.W.0174.000000T0000Z-150908T0245Z/
MORRIS-GEARY-DICKINSON-
913 PM CDT MON SEP 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN MORRIS...SOUTHERN GEARY AND SOUTHEASTERN DICKINSON
COUNTIES...

AT 912 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF WHITE CITY...MOVING EAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
JUNCTION CITY...WHITE CITY...DWIGHT...WOODBINE...PARKERVILLE AND
LATIMER.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 288 AND 297.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3900 9700 3903 9650 3869 9655 3871 9702
TIME...MOT...LOC 0212Z 276DEG 20KT 3886 9684 

HAIL...0.75IN
WIND...70MPH
 
$$

BOWEN
780 
WWUS53 KTOP 080222
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
922 PM CDT MON SEP 7 2015

KSC041-080230-
/O.CAN.KTOP.SV.W.0174.000000T0000Z-150908T0245Z/
DICKINSON-
922 PM CDT MON SEP 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DICKINSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EAST CENTRAL KANSAS.

LAT...LON 3871 9693 3881 9693 3881 9689 3887 9689
      3887 9693 3898 9693 3897 9695 3900 9695
      3903 9650 3869 9655
TIME...MOT...LOC 0220Z 276DEG 20KT 3886 9678 

$$

KSC061-127-080245-
/O.CON.KTOP.SV.W.0174.000000T0000Z-150908T0245Z/
MORRIS-GEARY-
922 PM CDT MON SEP 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN MORRIS AND SOUTHERN GEARY COUNTIES...

AT 920 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE CITY...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...EMERGENCY MANAGEMENT. AT 905 PM CDT...60 MPH WIND GUSTS 
WERE REPORTED ON US HIGHWAY 77...4 MILES SOUTH OF INTERSTATE 70. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JUNCTION CITY...WHITE CITY...DWIGHT...PARKERVILLE AND LATIMER. 

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 291 AND 296.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3871 9693 3881 9693 3881 9689 3887 9689
      3887 9693 3898 9693 3897 9695 3900 9695
      3903 9650 3869 9655
TIME...MOT...LOC 0220Z 276DEG 20KT 3886 9678 

HAIL...1.00IN
WIND...60MPH
 
$$

BOWEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 6:46 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 7, 6:46 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
646 PM CDT MON SEP 7 2015

...Update to near term convective forecast and aviation forecast
discussion...

.UPDATE...
ISSUED AT 636 PM CDT MON SEP 7 2015

The environment across the forecast area continues to evolve this
evening, and have adjusted the severe thunderstorm watch
accordingly. First off, northeast Kansas appears to have
stabilized substantially, and while there is a westerly advection
component of the more unstable central KS air, limited daytime
heating should keep the severe potential quite low in northeast
KS. Should note that ample shear remains in place, so any elevated
storms that can recognized this shear would pose a short lived
severe threat.

Central and east central KS remain quite unstable, with perhaps
the greatest instability into east central Kansas where Emporia
has a temperature of 88 with a dewpoint of 73 at last hour, likely
resulting in surface based CAPE well over 2000 J/Kg. Meanwhile,
effective shear at or greater than 40 kts has overspread the area.
This has fueled recent supercell development in Marion county and
could sustain the severe threat across the rest of east central KS
as well...although again the instability decreases into far
eastern KS. An outflow boundary near/just north of Emporia may
serve as a focus for severe storm development with very large
hail, damaging winds, and a small but non-zero threat for
tornadoes. Severe threat should wane after 9 PM.

&&

.SHORT TERM...(THIS EVENING THROUGH Tuesday)
ISSUED AT 402 PM CDT MON SEP 7 2015

Showers and isolated storms continued off and on through the
afternoon hours in a zone of 1000-900mb convergence, weak isentropic
lift and the presence of a weak wave. Although the bulk of the
precipitation has moved east into missouri expect isolated to
scattered showers to continue across east central Kansas into the
early evening hours. Further north near the Nebraska border where
few clouds have allowed temperatures to warm into the lower to mid
90s. Latest mesoanalysis shows about 40 to 50kts of effective
shear, 1500-3000 J/kg of CAPE and no cap in place. Isolated
thunderstorms have developed just to the northwest of the forecast
area and were moving northeast across southern Nebraska at 1930Z.
Latest runs of the HRRR and the RAP suggest further development
across north central Kansas into the evening hours, with
additional development from central Kansas across northeast Kansas
through the evening hours. Storms that can develop across the
northern counties may be severe with hail, strong winds and an
isolated tornado possible. Another round of storms is expected
overnight into Tuesday morning as the upper level trough
progresses eastward across the Northern and Central Plains. Good
moisture transport is expected into northeast Kansas overnight
with precipitable water around 2 inches which will increase the
potential for locally heavy rainfall. The front is expected to
move slowly southeast across the forecast area on Tuesday then
moving out of east central Kansas Tuesday evening. Showers and
thunderstorms will likely be ongoing in the morning hours and then
continue along the boundary in the afternoon.

Clouds south of I-70 have kept temperatures in check in the upper
70s to upper 80s. Will likely still see some fluctuations in
temperatures through the late afternoon where the sun can come out.
Tonight, lows should cool into the low to mid 70s with highs on
Tuesday only in the low to mid 80s.

.LONG TERM...(Tuesday NIGHT THROUGH Monday)
ISSUED AT 402 PM CDT MON SEP 7 2015

Cold front and associated showers and thunderstorms should be
moving to the southeast out of east central KS Tuesday evening.
Then surface high pressure builds in with pleasant temperatures
and lower humidities for Wednesday and Wednesday night.

Northwest flow aloft then sets up through the end of the week
with the first in a series of disturbances possibly affecting
north central KS by late Thursday afternoon.  That system moves
through Thursday night through Friday with a good chance of
thunderstorms during this time.

Subsidence behind the trough and associated surface high pressure
builds in for Saturday, and an upper ridge builds eastward for
Sunday and Monday, keeping the weekend into Monday dry.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z Tuesday EVENING)
ISSUED AT 636 PM CDT MON SEP 7 2015

Main TAF focus is on convection as the next 18 to 24 hours could
feature scattered thunderstorms in and near TAF sites at any given
time. The best chances appear to be over the next few hours and
have run prevailing VCTS group with TEMPO periods of IFR vis owing
to the scattered nature of the heavy rain. Beyond 05Z, have
maintained a VCTS group, but more for uncertainty rather than a
persistent TS in the vicinity of the aerodromes. Winds should turn
more out of the northeast by tomorrow afternoon with lower but
non-zero TS chances.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Barjenbruch
SHORT TERM...53
LONG TERM...GDP
AVIATION...Barjenbruch
Hazardous weather outlook, Sep 7, 8:47 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
847 PM CDT MON SEP 7 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-090200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
847 PM CDT MON SEP 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE FORECAST AREA
THIS EVENING AND INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS
WILL BECOME SEVERE THROUGH LATE EVENING. DAMAGING WIND GUSTS WILL
BE THE PRIMARY HAZARD BUT VERY HEAVY RAINFALL AND HAIL WILL ALSO
BE POSSIBLE. ISOLATED FLASH FLOODING MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES CONTINUE TUESDAY INTO TUESDAY EVENING AS THE
SURFACE FRONT AND UPPER SYSTEM MOVE THROUGH THE AREA. A FEW OF
THESE STORMS COULD BE STRONG TO SEVERE.  LOCALLY HEAVY RAINFALL
WILL ALSO CONTINUE TO BE A HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TO BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Sep 7, 5:12 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
512 PM CDT MON SEP 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND GST     2 S SUMMERFIELD         39.97N 96.35W
09/07/2015  E60 MPH          MARSHALL           KS   EMERGENCY MNGR

&&

BYRNE
Special weather statement, Sep 7, 5:13 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
513 PM CDT MON SEP 7 2015

KSZ010-011-072245-
MARSHALL-NEMAHA-
513 PM CDT MON SEP 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEMAHA AND
NORTHEASTERN MARSHALL COUNTIES UNTIL 545 PM CDT...

AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUMMERFIELD...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AXTELL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3987 9601 3986 9633 4000 9634 3999 9601
TIME...MOT...LOC 2212Z 269DEG 23KT 3997 9625

BOWEN
Special weather statement, Sep 7, 5:24 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
524 PM CDT MON SEP 7 2015

KSZ034-072300-
OTTAWA-
524 PM CDT MON SEP 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA COUNTY UNTIL
600 PM CDT...

AT 524 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BENNINGTON...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON AND NILES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL KANSAS.

LAT...LON 3912 9737 3896 9737 3896 9772
TIME...MOT...LOC 2224Z 250DEG 22KT 3899 9755

BB
Special weather statement, Sep 7, 6:07 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
607 PM CDT MON SEP 7 2015

KSZ035>037-072345-
DICKINSON-MORRIS-GEARY-
607 PM CDT MON SEP 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORRIS...
SOUTHWESTERN GEARY AND DICKINSON COUNTIES UNTIL 645 PM CDT...

AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF CARLTON...MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ABILENE...HERINGTON...SOLOMON...ENTERPRISE...HOPE...WOODBINE...
CARLTON AND LATIMER.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 271.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EAST CENTRAL KANSAS.

LAT...LON 3861 9737 3893 9737 3893 9680 3861 9682
TIME...MOT...LOC 2307Z 270DEG 32KT 3878 9722

BOWEN
Special weather statement, Sep 7, 8:09 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
809 PM CDT MON SEP 7 2015

KSZ038-039-080145-
WABAUNSEE-SHAWNEE-
809 PM CDT MON SEP 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WABAUNSEE AND
SOUTHWESTERN SHAWNEE COUNTIES UNTIL 845 PM CDT...

AT 809 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KEENE...MOVING EAST AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOVER...MAPLE HILL AND KEENE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 338 AND 349.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EAST CENTRAL KANSAS.

LAT...LON 3887 9589 3887 9594 3884 9595 3885 9597
      3890 9615 3908 9610 3908 9587
TIME...MOT...LOC 0109Z 280DEG 15KT 3898 9604

BOWEN
Special weather statement, Sep 7, 8:37 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
837 PM CDT MON SEP 7 2015

KSZ035-037-080200-
DICKINSON-MORRIS-
837 PM CDT MON SEP 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MORRIS AND SOUTHERN
DICKINSON COUNTIES UNTIL 900 PM CDT...

AT 836 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHWEST OF HOPE...MOVING EAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HERINGTON...HOPE AND WOODBINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EAST CENTRAL KANSAS.

LAT...LON 3883 9724 3882 9685 3857 9690 3858 9693
      3861 9693 3861 9708 3865 9729
TIME...MOT...LOC 0136Z 281DEG 21KT 3874 9718

BOWEN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:09 PM CDTSpecial Weather StatementTOPWabaunsee36 min
Sep 7, 8:37 PM CDTSpecial Weather StatementTOPDickinson23 min
Sep 7, 8:43 PM CDTAreal Flood AdvisoryTOPShawnee3 hr
Sep 7, 9:17 PM CDTSpecial Weather StatementTOPDouglas28 min
Sep 7, 9:24 PM CDTFlash Flood WarningTOPShawnee3 hr
Sep 7, 9:32 PM CDTSevere Thunderstorm WarningTOPMorris15 min
Sep 7, 9:40 PM CDTFlash Flood WarningTOPDouglas, Jefferson3 hr
Sep 7, 9:45 PM CDTSpecial Weather StatementTOPDouglas30 min
Sep 7, 9:49 PM CDTSpecial Weather StatementTOPDouglas26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.